Winter Weather, McCurtain
- When
- March 6, 6:00 PM CST
- Where
- McCurtain forecast zone
- Reported by
- Public
- Coordinates
- 34.115, -94.771 (the zone’s center; the record gives no point)
One inch of snow estimated in Battiest, Oklahoma.
A stationary front which extended across northeast Texas and southwest Arkansas during the afternoon of March 6th separated much colder air across the middle Red River valley of northeast Texas, southeast Oklahoma and southwest Arkansas from a warm and humid airmass across the southern half of northeast Texas as well as northwest and north central Louisiana. The front began to advance southward…
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A stationary front which extended across northeast Texas and southwest Arkansas during the afternoon of March 6th separated much colder air across the middle Red River valley of northeast Texas, southeast Oklahoma and southwest Arkansas from a warm and humid airmass across the southern half of northeast Texas as well as northwest and north central Louisiana. The front began to advance southward during the evening of March 6th allowing the colder airmass north of the front to spill southward during the overnight hours of March 6th and into the predawn hours of March 7th. A strong upper level storm system moved eastward from the Texas Hill country overnight with rain transitioning into a brief period of sleet followed by moderate to heavy snow at times across the region. Widespread one to three inches of snow was reported across the northern half of northeast Texas...southeast Oklahoma...southwest Arkansas as well as northwest and north central Louisiana late on March 6th and through the day on March 7th. Heavier snow amounts were reported across the foothills of the Ouachita Mountains in northern McCurtain County Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 6, 3:31 PM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 PM CST THU MAR 6 2008
.DISCUSSION...
STATIONARY FRONT NEAR A LFK...SHV...EL DORADO ARKANSAS LINE WILL
BEGIN TO PUSH SOUTH AND EAST AS AN UPPER LEVEL TROUGH PULLS INTO
NW TX. OVERRUNNING PRECIPITATION INITIALLY FALLING AS RAIN TO THE
NORTH AND WEST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL QUICKLY CHANGE OVER
TO A MIXTURE OF SLEET AND SNOW...EVENTUALLY BECOMING ALL SNOW LATER
TONIGHT. HAVE ALREADY UPGRADED THE WINTER STORM WATCH TO A WINTER
STORM WARNING FOR RED RIVER COUNTY TEXAS AS WELL AS MCCURTAIN COUNTY
OKLAHOMA...HOWARD...SEVIER AND LITTLE RIVER COUNTIES IN SOUTHWEST
ARKANSAS WITH ANTICIPATED SNOWFALL AMOUNTS OF 4 TO 8 INCHES OVERNIGHT
WITH HIGHER AMOUNTS POSSIBLE IN THE FOOTHILLS OF THE OUACHITAS.
SOUTH OF THE WINTER STORM WARNING...HAVE POSTED A WINTER WEATHER
ADVISORY FOR MUCH OF NORTHEAST TEXAS AS WELL AS SOUTHWEST ARKANSAS
TONIGHT. TRANSITION FROM RAIN TO SLEET AND EVENTUALLY SNOW WILL BE
A LITTLE LATER ACROSS THIS REGION BUT STILL LOOKING FOR SNOW
ACCUMULATIONS UP TO TWO INCHES NORTH OF THE INTERSTATE 20 CORRIDOR AND
NEAR ONE INCH ACCUMULATION ALONG THE I-20 CORRIDOR OF NE TX. WHILE
RAIN MIXED WITH SLEET WILL BE POSSIBLE FURTHER EAST ACROSS NORTHWEST
LOUISIANA AND SOUTH CENTRAL ARKANSAS...MODEL FCST SOUNDINGS DO NOT
REALLY SUPPORT ENOUGH COLD AIR UNTIL AFTER SUNRISE SO FOR THIS REASON...
HAVE SEGMENTED THE WINTER WEATHER ADVISORY TO ACCOUNT FOR THE
WESTERN PORTIONS TONIGHT THROUGH NOON FRIDAY AND THE EASTERN
SECTIONS FROM 6AM THROUGH NOON. WOULD NOT BE SURPRISED TO SEE THE
ADVISORY NEEDING TO BE EXTENDED FOR OUR NORTHEAST ZONES BEYOND 18Z
FRIDAY BUT WILL ALLOW FUTURE FORECASTERS TO MAKE THIS DECISION AS
IT GREATLY DEPENDS ON THE SPEED OF THE TROUGH AXIS WHICH AFTER
ANALYZING THE 18Z PROGS...APPEARS TO BE SLOWING DOWN. IF THIS IS THE
CASE...ADDITIONAL COUNTIES ACROSS OUR NORTHERN AND WESTERN ZONES MAY
NEED THE ADVISORY UPGRADED TO A WARNING IF SNOWFALL AMOUNTS ARE
GREATER THAN ANTICIPATED.
NEEDLESS TO SAY...WITH THE ANTICIPATED WEATHER...HAVE GONE WELL
BELOW MOS TEMPERATURES ACROSS THE BOARD CONCERNING OVERNIGHT MINS
AS WELL AS DAYTIME HIGHS THROUGH THE NEXT 48 TO 72 HOURS. HAVE MADE
NO WEATHER CHANGES TO THE EXTENDED GRIDS FOR NOW BUT DID ADJUST DAYS
THREE THRU SEVEN TEMPERATURE OUTPUT AND WIND GRIDS.
WSW PRODUCT WHICH SEGMENTS THE WINTER STORM WARNING AND THE WINTER
WEATHER ADVISORIES HAVE ALREADY BEEN SENT...ZONES OUT SHORTLY...13.
&&
.AVIATION...
CDFNT HAS REMAINED NEAR STNRY...JUST SOUTH OF I-30. POSTFRONTAL PCPN
HAS REMAINED NEAR STNRY AS WELL. COOLING TEMPS NORTH OF BOUNDARY
WITH SNOW NOW OCCURRING ALONG AND TO THE NW OF A FSM-FWD LINE. MVFR/IFR
CIGS POSTFRONTAL...VFR CIGS REMAINING PORTIONS OF NE TX/SW AR. SCT CLOUDS
MUCH OF LA. SNOW AS EARLY AS 0Z NORTH OF I-20...I-20 BY 06Z.
POSTFRONTAL NORTH WINDS MAY GUST 25-30 KTS ONCE FRONT BEGINS TO MOVE.
COMBINATION COULD RESULT IN LOCALIZED BLOWING SNOW GIVEN SUFFICIENT
SNOWFALL./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 35 36 29 46 / 100 60 10 10
MLU 38 39 29 44 / 100 70 20 10
DEQ 30 33 20 37 / 100 70 10 10
TXK 31 33 24 39 / 100 70 10 10
ELD 34 34 25 42 / 100 70 20 10
TYR 31 33 26 47 / 100 60 10 10
GGG 32 34 26 46 / 100 60 10 10
LFK 37 38 29 52 / 100 50 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
HOWARD...LITTLE RIVER...AND SEVIER.
WINTER WEATHER ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING
ZONES: HEMPSTEAD...MILLER...AND NEVADA.
WINTER WEATHER ADVISORY FROM 6 AM FRIDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: COLUMBIA...LAFAYETTE...AND UNION AR.
LA...WINTER WEATHER ADVISORY FROM 6 AM FRIDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
SOTO...JACKSON...LINCOLN...OUACHITA...RED RIVER...UNION
LA...AND WEBSTER.
OK...WINTER STORM WARNING UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...WINTER STORM WARNING UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
AND RED RIVER.
WINTER WEATHER ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING
ZONES:
BOWIE...CAMP...CASS...FRANKLIN...GREGG...HARRISON...MARION...
MORRIS...SMITH...TITUS...UPSHUR...AND WOOD.
WINTER WEATHER ADVISORY FROM 6 AM FRIDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: CHEROKEE...PANOLA...AND RUSK.
&&
13/07HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU MAR 6 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WILL BE MOVING SOUTH AND EAST INTO THE REGION FROM THE SOUTHERN PLAINS LATER TONIGHT. WIDESPREAD RAIN WILL QUICKLY CHANGE OVER TO A MIXTURE OF SLEET AND SNOW ACROSS THE NORTHERN THIRD OF NORTHEAST TEXAS AS WELL AS SOUTHEAST OKLAHOMA AND PORTIONS OF SOUTHWEST ARKANSAS LATER TONIGHT. SNOW ACCUMULATIONS OF 4 TO 7 INCHES WILL BE POSSIBLE THROUGH THE NIGHT...MAINLY NORTH OF THE INTERSTATE 30 CORRIDOR. HIGHER SNOW AMOUNTS WILL BE POSSIBLE ACROSS THE FOOTHILLS OF THE OUACHITAS IN SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. FURTHER SOUTH TOWARDS THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS...RAIN WILL BECOME MIXED WITH SLEET THIS EVENING BEFORE CHANGING OVER TO SNOW AFTER MIDNIGHT. SNOW ACCUMULATIONS NEAR THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS COULD APPROACH ONE INCH OVERNIGHT. TRAVEL COULD BECOME HAZARDOUS LATE TONIGHT ONCE RAIN BEGINS TO CHANGE OVER TO SLEET AND SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WINTER STORM SYSTEM WILL BE EXITING THE REGION BY FRIDAY AFTERNOON BUT NOT BEFORE IT LEAVES ADDITIONAL SNOW ACCUMULATIONS ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...NORTHWEST AND NORTH CENTRAL LOUISIANA AS WELL AS SOUTHWEST ARKANSAS. TRAVEL WILL LIKELY BE HAZARDOUS DURING THE DAY FRIDAY ACROSS THE NORTHERN HALF OF THE REGION DUE TO THE ANTICIPATED SLEET AND SNOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The national radar mosaic for the moment the first event began.
3 winter weather. Local standard time, as filed.
One inch of snow estimated in Battiest, Oklahoma.
Snow measured west of town.
Twelve inches of snow was measured along the foothills of the Ouachita Mountains. Report was relayed from and adjacent NWS Forecast Office.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85490, 85491, 85493.